MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036121040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an anterior communicating artery unruptured aneurysm coil embolization procedure, physician deployed a stent and then inserted the subject coil into the microcatheter, however resistance was encountered at the middle of the catheter shaft.Physician tried to retrieve the subject coil however, the subject coil broke off.Thus, the entire microcatheter was removed.The subject coil was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D9 / h3 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, the subject coil was returned with microcatheter.The subject coil delivery wire was seen to be kinked/bent in multiple areas and the main coil was seen to be severely stretched.The subject main coil suture was seen to be damaged and main coil was found to be broken/fractured in multiple areas.Functional testing revealed only partial subject main coil was returned outside of the microcatheter.Potency mandrel 0.058' was advanced through the microcatheter and the remaining subject mail coil was retrieved.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil broken/fractured event was confirmed during the analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The information provided in the complaint indicates that resistance was encountered during advancement of the subject coil within the microcatheter.It is likely that this resistance resulted in the coil damage/fractures.A probable cause of procedural factors will be assigned to the as reported codes coil in catheter friction, main coil broken/fractured during use, and to as analyzed codes main coil stretched, main coil suture damage, main coil broken/fractured during use since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.It is likely that the subject coil delivery wire was kinked during the procedure as excessive force may have been applied when the subject coil was advanced/retracted with friction noted.Because this defect appears to be associated with handling of the product or portion of the product during the procedure, a probable cause of handling damage will be assigned to the as analyzed code coil delivery wire kinked/bent.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19644981
Report Number3008881809-2024-00287
Device Sequence Number7526616
Product Code HCG
UDI-Device Identifier07613327004601
UDI-Public07613327004601
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2026
Device Catalogue NumberM0036121040
Device Lot Number24545709
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 MICROCATHETER (MICROVENTION).
Patient SexUnknown